Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have gas, prescribed Prilosec for stomach distention. Have burning pain in abdomen. Explain

My doctor recently told me to start using prilosec because I had undergone stomach distention and what he thinks to be acid reflux or even gerd . It happened about a week ago. Everyrhing I ate, my stomach would expand. That s because I had a reaction to a previous drug hat was for sinus infection an antibiotic which he said caused my heartburn . Now my problem is I have been gassy since I ate a wide amount of fiber today. The gas is like a sharp pain around the heart and it s frightening me. What should I do? I m really tired and want to lay down to sleep but laying down causes it to hurt even more. Please help.... Also I have an on and off burning pain in my right breastbone/ upperabdomen. Please explain. I also haven t worked out in a week. I noticed a bout a two waist size up difference. Is that normal?
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  165
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

After reading your post, I would like to advise that you should add Domperidone 30mg along with prilosec.
A probiotic along with digestive enzyme preparation containing pepsin and fungal diastase after meals will be helpful.

Following precautions will be helpful :-
1.Avoid spicy and oily foods.
2.Avoid being empty stomach for long periods.
3.Avoid smoking and alcohol, if any.
4.Avoid gas producing foods like peas, cabbage, legumes, etc.
5.Drink lots of water daily.

I would advise that you should get following investigations done :-
1. Endoscopy.
2. Ultrasound of abdomen.
3. Liver Function Test ( LFT ).

I hope this is helpful to you.
Answered: Sat, 28 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor